Hi evika, i am so pleased that you are not having any major side effects beside the spotting. It is nice to hear a success story now and again lol. You made me laugh reading about your experiences getting the iud inserted by the male doctor.(i dont mean i was laughing at your pain side of things of course, but the images you so clearly created with your writing. I could just imagine the guy checking the instructions to see which way round it was sposed to go in hehe) I had mine put in under general anesthetic because they were clearing out my polyps and ablating my uterus at the same time, so i have no fun stories to share on that aspect i am afraid:)
You sound pretty clued up on knowing your body, so pop back any time if you do have any odd symptoms crop up. some people dont get symptoms until several years have gone past - i guess their body reaches it's limit!
I think my main gripe with mirena is that the side effects are not generally told to the patients, and so we consent under a certain amount of ignorance, then if side effects DO occur we don't know its the mirena, again compounded by the doctors who refuse to accept the evidence of their patients or recheck their prescribing information which states many of the common side effects quite clearly. This can waste a lot of time for many women and cause all sorts of needless testing and other drugs to be taken, when all they needed was to get the mirena out. I don't know if your doctor informed you of all the possiblities, but most on this forum found they were told it had virtually no side effects and that it doesn't get into the blood stream, which of course is bunkum - even the official mirena website says circulates - demonstated by the fact that it goes into breast milk and passes to the baby!
Anyway, good luck to you, thanks for brightening my day:) i will keep my fingers crossed that all continues well for you and that you sail through to menopause and beyond without any problems!:) Take care:) Kabel x